Dense Fog, Perry
- When
- February 17, 2:00 AM CST to 10:00 AM CST
- Where
- Perry forecast zone
- Reported by
- ASOS
- Coordinates
- 37.707, -89.824 (the zone’s center; the record gives no point)
High pressure was centered over the Lower Ohio Valley. Clear skies and light winds set the stage for the development of dense fog.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
High pressure was centered over the Lower Ohio Valley. Clear skies and light winds set the stage for the development of dense fog. Over most counties along the Mississippi River, the dense fog reduced visibility to one-quarter mile or less.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 17, 12:04 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1204 AM CST FRI FEB 17 2012 .UPDATE... ISSUED AT 1150 PM CST THU FEB 16 2012 UPDATED FOR SHORT TERM FOG AND SENSIBLE WEATHER TRENDS...AS WELL AS AVIATION DISCUSSION. && .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) ISSUED AT 1150 PM CST THU FEB 16 2012 ASOS/AWOS/RAWS OBSERVATIONS SHOWING SIGNIFICANT SURFACE SATURATION OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA IN VICINITY OF THE HIGH PRESSURE CENTER CURRENTLY CENTERED NEAR PERRYVILLE MO AT MIDNIGHT. GIVEN THE MINIMAL TEMPERATURE/DEWPOINT SEPARATION...LOCALLY DENSE FOG WILL BE A CONCERN THROUGH AT LEAST 5 AM CST...ESPECIALLY IN THE CORRIDOR FROM ROUTE 13...INTERSTATE 57 AND 64...EAST TO THE WABASH AND OHIO RIVERS /MAINLY SOUTHEAST ILLINOIS INTO SOUTHWEST INDIANA/. AN ATTEMPT WAS MADE TO ADDRESS THIS IN THE GRIDDED...TABULAR...TEXT AND GRAPHICAL FORECAST PRODUCTS...AS WELL AS A SPECIAL WEATHER STATEMENT ADDRESSING THE FOG. NO OTHER CHANGES MADE THROUGH FRIDAY AT THIS TIME. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1150 PM CST THU FEB 16 2012 GIVEN THE SHARP INVERSION AND RADIATIONAL LOSS IN THE VICINITY OF THE SURFACE RIDGE AXIS AND CENTER...REDUCED VISIBILITIES MARKEDLY FOR EACH OF THE TAF SITES. KEPT LOWER VFR/UPPER MVFR CONDITIONS IN PLACE OVER KCGI...KPAH AND KOWB...BUT REDUCED VISIBILITIES INTO THE IFR NEAR OVER KEVV WHERE THE GREATEST IMPACT IS EXPECTED DUE TO THE FOG. ALL SITES RETURN BACK TO VFR CONDITIONS BETWEEN 14Z-16Z FRIDAY TIME FRAME. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE/SHORT TERM/AVIATION...SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1150 PM CST THU FEB 16 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1150 PM CST THU FEB 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT AREAS OF FOG...LOCALLY DENSE AT TIMES WILL BE LIKELY DURING THE OVERNIGHT HOURS ACROSS SOUTHERN ILLLINOIS...PARTS OF SOUTHWEST INDIANA AND SOUTHEAST ILLINOIS. TRAVELERS SHOULD EXERCISE CAUTION WILL DRIVING TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT RAIN MAY MIX WITH...OR CHANGE OVER TO LIGHT SNOW FROM NORTHWEST TO SOUTHEAST SATURDAY NIGHT. AT THIS TIME...IT LOOKS AS THOUGH SURFACE TEMPERATURES WILL STAY JUST ABOVE FREEZING FOR MUCH OF THE NIGHT...AND PRECIPITATION AMOUNTS WILL BE ON THE LIGHT SIDE. THEREFORE...LITTLE OR NO TRAVEL IMPACTS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1050 PM CST THU FEB 16 2012 ILZ075>078-080>089-INZ081-085-MOZ076-086-087-170800- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-GIBSON- POSEY-PERRY MO-BOLLINGER-CAPE GIRARDEAU- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...FORT BRANCH...POSEYVILLE...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU 1050 PM CST THU FEB 16 2012 ...PATCHY AND LOCALLY DENSE FOG LIKELY THIS EVENING... CLEAR SKIES AND LIGHT WINDS HAVE SET THE STAGE FOR THE DEVELOPMENT OF PATCHY FOG ACROSS SOUTHERN ILLINOIS...PARTS OF SOUTHEAST MISSOURI AND INTO PARTS OF SOUTHWEST INDIANA. DRIVERS PLANNING TRAVEL ON HIGHWAY 55 IN MISSOURI...ROUTE 13 AND INTERSTATE 57 IN ILLINOIS...AND INTERSTATE 64 OVER ILLINOIS AND SOUTHWEST INDIANA SHOULD BE WATCHFUL FOR THE FOG THIS EVENING AND THROUGH THE MIDNIGHT HOUR. VISIBILITY DUE TO THE FOG MAY CHANGE RAPIDLY...ESPECIALLY IN FAVORED AREAS. PLEASE DRIVE SAFELY. USE YOUR LOW BEAM HEADLIGHT AND FOG LIGHTS...IF AVAILABLE. USE YOUR TURN SIGNALS TO LET OTHER DRIVERS THAT YOU ARE CHANGING LANES OR TURNING OFF THE ROADWAY. AVOID DRIVING TOO FAST OR TWO SLOW ON THE ROADS...AND LEAVE EXTRA ROOM BETWEEN YOURSELF AND OTHER VEHICLES ON THE ROAD. SMITH
The national radar mosaic for the moment the first event began.
4 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363676, 363678, 363679, 363680.